Puerto Rico, 2013Flooding in Puerto Rico, September 14, 2013
September 14, 2013 · NWS SJU · 6 events in 3 counties and zones
A surface trough combined with strong daytime heating and sea breeze convergence to produced scattered to numerous showers with thunderstorms over the San Juan metropolitan area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface trough combined with strong daytime heating and sea breeze convergence to produced scattered to numerous showers with thunderstorms over the San Juan metropolitan area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Sep 14, 10:28 AM AST, 32 minutes earlier.
Area forecast discussion, Sep 14, 10:28 AM AST, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
1028 AM AST SAT SEP 14 2013
.SYNOPSIS...TUTT LOW OVR THE CNTRL CARIB WILL LIFT SLOWLY
NORTHEAST OVR THE NEXT 36 HRS WHILE WEAKENING. MID-UPPER LEVEL
RIDGE WILL OVER THE REGION NEXT WEEK.
&&
.DISCUSSION...LAYERED PW PRODUCT AND 12Z JSJ RAOB SHOW PLENTY OF
LOW LEVEL MOISTURE OVER PR THAT IS MAINLY CONFINED BELOW 700 MB.
GOES SOUNDER DATA CONFIRMS THIS SHOWING VERY DRY AIR IN THE
700-300 MB LAYER OVR THE VIRGIN ISLANDS AND LEEWARD ISLANDS.
CURRENT SATELLITE TRENDS SUGGEST THIS MID-LEVEL DRY AIR WILL NOT
MAKE IN TIME TO LIMIT/SUPPRESS CONVECTION SO EXPECT A VERY ACTIVE
AFTERNOON FROM AREAS WEST OF VEGA BAJA WWD TO MOCA. AREA WILL ALSO
BE LOCATED UNDER UPPER LEVEL DIVERGENCE ALOFT AHEAD OF A 200 MB
LOW/TUTT OVR THE CNTRL CARIB. STORM MOTION WILL ALSO BE SLOW WHICH
SHOULD FAVOR HIGH RAINFALL AMOUNTS. ACTIVITY SHOULD TAPER OFF
RAPIDLY TOWARD SUNSET SUE TO ADVECTION OF DRY AIR.
&&
.AVIATION...VCTS AT JBQ AND JMZ WITH MVFR CIGS. VFR AT ALL OTHER SITES.
&&
.MARINE...SEAS 2-4 FT AND WINDS 10-15 KT. TSTMS MOVING OFF OF
NORTHERN PR LATER THIS AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 88 79 89 79 / 30 30 30 20
STT 88 79 89 80 / 30 30 30 30
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...NONE.
&&
64/64
Hazardous weather outlook, Sep 14, 5:18 AM AST, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
518 AM AST SAT SEP 14 2013
AMZ710>745-PRZ001>013-150930-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
518 AM AST SAT SEP 14 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
AVAILABLE MOISTURE WILL COMBINE WITH LOCAL AND DIURNAL EFFECTS THIS
AFTERNOON TO PRODUCE ISOLATED THUNDERSTORMS ACROSS PARTS OF THE
INTERIOR AND NORTH TO NORTHWEST SECTIONS OF PUERTO RICO. THIS MAY
LEAD TO PERIODS OF LOCALLY HEAVY RAINFALL AND MINOR URBAN AND SMALL
STREAM FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
INFORMATION ABOUT HEAVY RAINFALL AMOUNTS AND STRONG GUSTY WINDS
WILL BE APPRECIATED.
AMZ715-725-VIZ001-002-150930-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
518 AM AST SAT SEP 14 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Flood, San Juan
- When
- September 14, 11:00 AM AST to 2:45 PM AST
- Where
- San Juan County, 1.02 mi NNE of San Juan to 1.06 mi NNE of San Juan
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 18.394, -66.045
El Nuevo Dia local newspaper reported urban flooding along Road PR-3 along barrio Colon.
Flood, Carolina
- When
- September 14, 11:00 AM AST to 2:45 PM AST
- Where
- Carolina County, 3.41 mi NNW of Carolina to 2.77 mi NNW of Carolina
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 18.417, -65.966
The Police Department reported flooding along the Roberto Clemente Avenue.
Flood, Carolina
- When
- September 14, 11:00 AM AST to 2:45 PM AST
- Where
- Carolina County, 2.89 mi NW of Carolina to 3.24 mi NW of Carolina
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 18.394, -65.986
The Police Department reported urban flooding along the Rd. 887 at San Anton.
Flood, Carolina
- When
- September 14, 11:00 AM AST to 2:45 PM AST
- Where
- Carolina County, 5.95 mi NW of Carolina to 5.85 mi NW of Carolina
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 18.438, -66.005
Social Network reported urban flooding at the Luis Mu oz Marin International Airport.
Flood, San Juan
- When
- September 14, 11:00 AM AST to 2:45 PM AST
- Where
- San Juan County, 5.1 mi NNW of San Juan to 5.05 mi NNW of San Juan
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 18.452, -66.069
Social Media Network reported urban flooding along the Baldiorioty de Castro avenue and minilla Tunnel.
Flood, Trujillo Alto
- When
- September 14, 11:00 AM AST to 2:45 PM AST
- Where
- Trujillo Alto County, 3.96 mi NNE of Trujillo Alto to 3.77 mi NNE of Trujillo Alto
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 18.385, -65.984
El Nuevo Dia local newspaper reported that road PR-848 at Trujillo Alto was flooded by poor drainage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Devil in Virginia, September 14, 20136 injured · $1,000 · 1 event
- Flood in Arizona, September 14 to 15, 2013$50,000 · 1 event
- Flash Flooding in Colorado, September 14, 20135 events
- Flash Flooding in Utah, September 14, 20134 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 14 to 16, 20134 events
- Flash Flooding in Wyoming, September 14, 20133 events
- Waterspout in South Atlantic Coastal Waters, September 14, 20131 event
- Funnel Cloud in Arizona, September 14, 20131 event
- Flash Flood in New Mexico, September 14, 20131 event
- Flood in Colorado, September 14, 20131 event
- Hail in Kansas, September 14, 20131 in hail · 1 event
- Flash Flood in Wyoming, September 14, 20131 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 478666, 478669, 478670, 478671, 478672, 478673.